Cymbalta withdrawal symptoms?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

evenkeel
Regular Member


Date Joined Apr 2011
Total Posts : 299
   Posted 5/3/2012 7:45 AM (GMT -6)   
I took Cymbalta 30 mg for one month, had no side effects but no relief. My doc increased it to 60 mg but I wasn't able to fill the scrip for a few weeks, so I had a gap before starting the higher dose. I didn't tolerate the higher dosage well (horrid constipation, plus massive stomach pain no matter what I tried to to do prevent it) and had little if any relief. I took the last one a week ago and since then have had some weird symptoms. I don't really know how to describe them. My eyes feel weird, kind of burning and tired, and if I move them really quickly from one side to the other or up and down I get dizzy, plus feeling feverish but no elevated temp. It's akin to when I've got a really bad flu. Those symptoms go away after I take my pain meds, weirdly enough. I've had a lot more tinnitus, too, which is saying a lot considering I was very prone to it before. Something else that started while I was taking it is that my legs have become a lot more painful and weak and it's getting really hard to go up and down stairs. It hasn't gotten any better since I stopped it.

Does anyone know if these could be Cymbalta side effects or withdrawal symptoms? The flu-y crap gets so bad sometimes that I have to take my pain meds to make it go away even though I wouldn't take it otherwise, which I really don't want to continue to do. Help?

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 34968
   Posted 5/3/2012 8:19 AM (GMT -6)   
Often when we go off of meds like cymbalta, there are terrible withdrawal symptoms. What you are describing with your eyes, we call brain zaps. I have literally heard my eyes move from side to side. I suspect in a couple of weeks you are going to feel better. It takes time, so be patient. Cymbalta is one of the hardest drugs to come off of. It is used a lot for depression so I see that a lot on the depression forum. If it gets too bad, talk to your doctor about weaning off slowly.

I hope that you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

ak angel
Veteran Member


Date Joined Apr 2011
Total Posts : 3021
   Posted 5/3/2012 10:28 PM (GMT -6)   
Karen is so right that is one drug you want to wean off slowly. I still have night mares from that drug. I was given that while I was in the hospital and I got serotonin syndrom from it. It took a few days before my Dr. realized what was going on. I had those brain zaps and that is exactly how they felt. After that I was done with trying any new drugs. I went as much natural as I could. Hopefullly you will find some relief soon. I wouldn't try a drug that I cant afford. If a Dr. wants to put me on a drug for a health problem, it has to be cheap. Most of them work just as well. These Dr's get a kick back on pushing these new drugs.

Puzzled with Pain
Regular Member


Date Joined Feb 2012
Total Posts : 24
   Posted 5/4/2012 9:13 PM (GMT -6)   
I would have to agree. I was on this medication for two years and had to stop suddenly. I had several of the symptoms you are describing and also became confused and disoriented. It lasted about three weeks before I really felt better. Some people also experience a rebound effect where they become extremely depressed and/or suicidal. If possible, I would recommend you have someone near you who can keep an eye out for you until you start feeling better. If you don't start feeling better soon, I would call your doctor.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 20, 2014 12:53 PM (GMT -6)
There are a total of 2,246,716 posts in 249,939 threads.
View Active Threads


Who's Online
This forum has 157363 registered members. Please welcome our newest member, hannasuwai.
455 Guest(s), 23 Registered Member(s) are currently online.  Details
rowingmom, Doluska, JaSanne, SyXx, tickbite666, Utahgal, healthy2014, Carenpolar, Girlie, Eph, AML94, Circus Dog, ninjakiller1, Genevieve489, Oceanlove2561, InTheShop, hannasuwai, SoulNHealing, xy123, moeskeeter, Momtogigiandquinn, Shaba.Doug, Strategy92


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer